View Full Version : Bioidentical Estriol Vaginal Cream
02-06-2011, 02:58 AM
New problem - I started using estriol vaginal cream 2 x per week approx 1 yr ago and it helped my bladder so much I haven't had a uti since. Now since Dec everytime I use it I get a yeast infection. I have replaced it twice thinking it must have gone bad or something but that is not the case. Has anyone else had this happen. I am so upset because it was helping my bladder so much but having a horrid yeast infection isn't worth it.
02-08-2011, 01:54 PM
I have been trying all kinds of brands of estriol creams. Products I have tried so far are estrace, premarin, compounded estriol and vagifem. All of them have caused me horrible pain, and either the vagifem or compounded estriol caused me to have a yeast infection. I just don't know which one. I was pulled of vagifem and prescribed compounded estriol to help stop the pain. I used both products in the same week. I'm currently waiting for a test kit that contain 4 different bases from my pharmacy. I'm hoping one will work, but they seem to think I'm allergic to estrogen. I asked the pharmacist if a yeast infection was a common side effect of the cream, she stated that is was not. I have noticed that I have been eating a lot of wheat. Maybe the wheat has some role in this saga.
02-08-2011, 04:27 PM
I've been using Vagifem since Oct but I can't say that it's helped my bladder or hurt my bladder. I know I haven't had a yeast infection. But so far the results are just flatline.
02-17-2011, 04:38 AM
Thingone...it may be an ingredient in the formula. I discovered that anything with propylene glycol make me flare big time. I realized this when my uro dr.ordered Miralax do to chronic constipation. It's in many,many drugs & creams. Just a thought. I use Evamist for my estrogen but haven't found a topical cream yet.
02-18-2011, 06:09 AM
Dear Cindy Lou -
I am not able to use the estradiol or estriol creams vaginally because it causes me pain, so I rub it into my abdomen. Make sure you don't keep rubbing until it is dry. It needs to be a little bit sticky and let it set for and hour or so until it soaks in. I use it twice a week, the same as the Rx calls for, and you use the same amount.
Hope this is helpful.
02-18-2011, 04:14 PM
I use Estrace Cream three times a week, a 2 gram dose each time. Have been using this going on 3 years now with no ill effects. My Uro told me last week that the urethra tube needs estrogen in order to combat UTIs. He said that oral HRT usually won't be enough to keep the bladder, urethra and vagina healthy, and that the cream delivers the hormone right where it's needed. I hope you find a solution soon.
02-18-2011, 04:17 PM
Thanks for the info Flowerchild. I have been in horrible pain all week. I'm usually in bad pain, but this pain has been excruciating. I started trying bases for estrogen cream. This week I tried shea butter and olive oil vaginal cream base. It's hard to believe that cream placed on the labia can cause such pain. I stopped after three days and the pain has finally calming down. I have HP Base/Aquaphor 3ml, Emollient Cream Base 3ml, and Cosmetic HRT Base to try next. It will take a lot of courage for me to try them. It may be a week or two for this courage to come. Especially the one labeled cosmetic. I'll have to call the pharmacist and inquire about the ingredients in them.
It's nice to converse with someone in this state. Wishing you well.
02-18-2011, 06:17 PM
I have the same problem when I start any estrogen therapy. I am also exactly like flower child, I am allergic to propylene glycol and it will cause a MAJOR flare for me. I sometimes also feel like I have a yeast infection with the estrogen and then they put it under the microscope and nothing is there. So, I wonder if it is just doing something to the vaginal tissues while it starts to work. I really don't know. I just know that I have experienced what you are talking about. I am not taking hormones (all three) bioidentical -on my arms and thighs. The NP just upped the amount of progestrone so I hope this doesn't cause any problems she said it may have an anti-inflammatory property. I don't know. I am in major pain most of the time anyway so I really can't tell what is what. I have noticed that my wrinkling, dry skin on my arms looks better - I am hoping it is doing the same for my bladder.
I've just started using Ovestin cream. How long for those who found it to be helpful, did it take to see results? I'm hoping this is the answer, so far I've not had any problems, or allergic reactions. I'm sorry to hear some of you had. This is number god knows what of medicines I've tried. I'm really hoping for a result. I'll give it a month anyway before I move on, is that enough time?
Currently also taking 100mg of Tegretol which I know can interfere with the Ovestin, but it's a low dose and I take it in the morning and the Ovestin at night. The Tegretol helps alot with frequency and urgency so I don't want to stop it.
06-22-2016, 04:09 PM
Did you ever figure out solution to this? I am having exact same problem.
Powered by vBulletin® Version 4.2.0 Copyright © 2017 vBulletin Solutions, Inc. All rights reserved.